Should I Stop Taking Antibiotics?

Discussion in 'Support' started by Glenn, Feb 24, 2014.

tinnitus forum
    1. Glenn
      Balanced

      Glenn Member

      Location:
      North Syracuse, New York
      Tinnitus Since:
      01/06/2014
      My ENT prescribed Prednisone and an Antibiotic for me. I finished taking the Prednisone but I still have 5 days left on the 14 day stint on Antibiotics. I guess my question is if i haven't noticed any improvement in my T in 9 days, should i even continue the 5 more days? If anything, my T has stayed the same or gotten a little worse. I know we have very few doctors on here and im not looking for medical advice. Just curious if anyone else might have an opinion on this or real life comments.

      Thanks as always!

      Glenn
       
    2. Hudson
      Cowboy

      Hudson Member Benefactor

      Tinnitus Since:
      2003
      That question is best answered by your doctor. What antibiotic are you taking? If it is possibly ototoxic, you might discuss that with your doctor.
       
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Glenn,

      I'm not a doctor, but I remember that my ENT prescribed the same things for me back when my tinnitus first started. Even though I did not notice any change in the tinnitus, I did continue to take the antibiotic for the prescribed period of time. It's a good idea, in my opinion, in case you have an ear or sinus infection that may be contributing to it.

      The only reason I might cut it short with the antibiotic would be if the antibiotic is ototoxic. Have you Googled this antibiotic to see if it might be ototoxic?
       
      • Good Question Good Question x 1
    4. Glenn
      Balanced

      Glenn Member

      Location:
      North Syracuse, New York
      Tinnitus Since:
      01/06/2014
      not yet, ill do that when i get home. Im at work right now and the name of the antibiotic is escaping me.
       
    5. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      It's a good idea to do that. Some antibiotics have actually caused tinnitus for some people! I've heard that Azithromycin (also called Z-pack) is ototoxic to some people. However, I've taken it more than once without any problems.
       
      • Like Like x 1
    6. Catarina
      Old hag

      Catarina Member

      Location:
      Lund, Sweden
      Tinnitus Since:
      10/2006
      The general rule is not to cut short an antibiotics treatment, unless you react adversely to it. I wouldn't stop without talking to the ENT about it first.
       
    7. NeoM
      Moonlighting

      NeoM Member

      Location:
      America
      Tinnitus Since:
      10/31/2013
      It's probably augmentin, or whatever else they call it, which isn't ototoxic.
       
    8. Glenn
      Balanced

      Glenn Member

      Location:
      North Syracuse, New York
      Tinnitus Since:
      01/06/2014
    9. Tormod

      Tormod Member

      Hi,

      Just had to comment how ironic it would be for an ENT to prescribe ototoxic antibiotics for Tinnitus treatment!
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.